MAUDE Adverse Event Report: ARTHREX, INC. G-WIRE W/TRCR TIP, THDD, 062"X9.25"; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. G-WIRE W/TRCR TIP, THDD, 062"X9.25"; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number G-WIRE W/TRCR TIP, THDD, 062"X9.25"
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a subtalar fusion procedure, the surgeon broke the threaded tip of ar-8750kt inside the patient¿s talus.No attempt was made to retrieve.The surgeon was attempting to change the position of the k wire and whilst drilling out on forward the tip was advancing whilst the shaft of the k wire was being withdrawn from the patient, hence a breakage is possible.In the same case the surgeon inserted a new ar-8750kt successfully.However, broke an ar-8750-40h inside the patient.The surgeon is very familiar with this system and all aspects of the insertion appeared to be completed correctly.Surgeon continued to insert screw even after considerable resistance was encountered; he didn¿t stop to remove the screw and re-drill or alter approach.The surgeon drilled with the correct 1.6 mm guide wire (ar-8750kt), measured with depth device (ar-8750-01), over drilled with 3.2 mm drill bit (ar-8750-09), hand powered profile drill (ar-8750-05), inserted screw by hand screw driver (ar-8750-03) and then finished with solid driver (ar-8750-06).The surgeon demanded the solid drill after twisting/warping the end of the cannulated driver after excessive torsional force during first attempt to implant screw.Surgeon then completed the procedure using hardware from a different company.Procedure was completed successfully and no harm to patient.Additional information provided 03/06/2020: the broken fragment from the ar-8750-40f was left in the patient as well.The lot numbers of the screws are unable to be provided as they were not recorded at the facility and the screws were pulled from a tray.The patient has hard bone.No additional incision was needed.The screws will not be returned.

Brand Name
G-WIRE W/TRCR TIP, THDD, 062"X9.25"
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9805163
Report Number1220246-2020-01749
Device Sequence Number3003207
Product Code LXH
UDI-Device Identifier00888867263642
UDI-Public00888867263642
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG-WIRE W/TRCR TIP, THDD, 062"X9.25"
Device Catalogue NumberAR-8750KT
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2020
Initial Report FDA Received Date03/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;